On the formation of trapped surfaces

Sergiu Klainerman Department of Mathematics, Princeton University Igor Rodnianski Department of Mathematics, Princeton University

Analysis of PDEs Mathematical Physics mathscidoc:1701.03008

Acta Mathematica, 208, (2), 211-333, 2010.2
In a recent important breakthrough D. Christodoulou has solved a long standing problem of General Relativity of evolutionary formation of trapped surfaces in the Einstein-vacuum space-times. He has identified an open set of regular initial conditions on an outgoing null hypersurface (both finite and at past null infinity) leading to a formation a trapped surface in the corresponding vacuum space-time to the future of the initial outgoing hypersurface and another incoming null hypersurface with the prescribed Minkowskian data. In this paper we give a simpler proof for a finite problem by enlarging the admissible set of initial conditions and, consistent with this, relaxing the corresponding propagation estimates just enough that a trapped surface still forms. We also reduce the number of derivatives needed in the argument from two derivatives of the curvature to just one. More importantly, the proof, which can be easily localized with respect to angular sectors, has the potential for further developments.
No keywords uploaded!
[ Download ] [ 2017-01-08 20:33:58 uploaded by actaadmin ] [ 104 downloads ] [ 0 comments ] [ Cited by 22 ]
@inproceedings{sergiu2010on,
  title={On the formation of trapped surfaces},
  author={Sergiu Klainerman, and Igor Rodnianski},
  url={http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20170108203358308588753},
  booktitle={Acta Mathematica},
  volume={208},
  number={2},
  pages={211-333},
  year={2010},
}
Sergiu Klainerman, and Igor Rodnianski. On the formation of trapped surfaces. 2010. Vol. 208. In Acta Mathematica. pp.211-333. http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20170108203358308588753.
Please log in for comment!
 
 
Contact us: office-iccm@tsinghua.edu.cn | Copyright Reserved